Possible Parkinson's Disease Induced by Chronic Manganese Supplement Ingestion.
Аннотация
OBJECTIVE
The objective is to report a case of possible neurotoxicity resulting from an incorrect dietary supplement for osteoporosis taken at a toxic dose.
SUMMARY: The case study examined here is a 37-year-old African-American female who consumed excessive manganese over a period of years, resulting in Parkinson's disease (PD). This patient was referred to the pharmacist pharmacotherapy service by a neurology physician. PD has been shown in the medical literature to be caused by chronic exposure to high levels of manganese. It may be concluded that daily doses of manganese well above the upper limit of 9 mg per day were taken by this patient for an extended period of time, possibly causing PD via manganism.
CONCLUSION
This case illustrates the unknown risks taken by patients who use excessive amounts of over-the-counter herbals and supplements and how pharmacists can assist patients and physicians in the proper use of these popular products.
ABBREVIATIONS: AI = Adequate intake, EMS = Eosinophilia myalgia syndrome, MTM = Medication therapy management, UL = Tolerable upper limit.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.